Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 82, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 26, 2011, 9:25 PM CDT for Grenada County, Montgomery County, Webster County, Mississippi. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 9:25 PM CDT (02:25 UTC)
- Expired
- Mar 26, 2011, 10:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Grenada County, MS, Montgomery County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 102 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 10:00 PM CDT | HAIL 1 | Walthall, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 3:27 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
167
WUUS54 KJAN 270225
SVRJAN
MSC043-097-155-270330-
/O.NEW.KJAN.SV.W.0082.110327T0225Z-110327T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF GRENADA...
NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 1030 PM CDT
* AT 926 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR GRENADA MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELLIOTT...DUCK HILL...GORE SPRINGS...MISTERTON...SWEATMAN...LODI...
EMBRY...BELLEFONTAINE...EUPORA...CLARKSON...MATHISTON...CUMBERLAND
AND MABEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
&&
LAT...LON 3384 8950 3373 8949 3373 8919 3375 8918
3375 8903 3357 8901 3357 8908 3354 8908
3352 8921 3354 8950 3364 8979 3368 8979
3368 8988 3384 8985
TIME...MOT...LOC 0226Z 281DEG 35KT 3373 8975
$$
BYB3 follow-up statements
217
WWUS54 KJAN 270235
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CDT SAT MAR 26 2011
MSC043-097-155-270330-
/O.CON.KJAN.SV.W.0082.000000T0000Z-110327T0330Z/
GRENADA MS-WEBSTER MS-MONTGOMERY MS-
935 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN MONTGOMERY...WEBSTER AND EASTERN GRENADA COUNTIES...
AT 935 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED NEAR ELLIOTT MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GORE
SPRINGS...MISTERTON...SWEATMAN...LODI...EMBRY...BELLEFONTAINE...
WALTHALL...EUPORA...CLARKSON...MATHISTON...MANTEE...CUMBERLAND AND
MABEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
&&
LAT...LON 3384 8950 3373 8949 3373 8919 3375 8918
3375 8903 3357 8901 3357 8908 3354 8908
3352 8921 3354 8950 3364 8979 3368 8979
3368 8988 3384 8985
TIME...MOT...LOC 0235Z 281DEG 35KT 3371 8965
$$
BYB187
WWUS54 KJAN 270255
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT SAT MAR 26 2011
MSC043-097-270305-
/O.CAN.KJAN.SV.W.0082.000000T0000Z-110327T0330Z/
GRENADA MS-MONTGOMERY MS-
955 PM CDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY AND
EASTERN GRENADA COUNTIES IS CANCELLED...
LAT...LON 3357 8901 3357 8908 3354 8908 3354 8909
3352 8924 3354 8950 3373 8950 3373 8919
3375 8918 3375 8903
TIME...MOT...LOC 0255Z 284DEG 40KT 3366 8940
$$
MSC155-270330-
/O.CON.KJAN.SV.W.0082.000000T0000Z-110327T0330Z/
WEBSTER MS-
955 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WEBSTER COUNTY...
AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED NEAR EMBRY MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELLEFONTAINE...WALTHALL...EUPORA...CLARKSON...MATHISTON...MANTEE...
CUMBERLAND AND MABEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
&&
LAT...LON 3357 8901 3357 8908 3354 8908 3354 8909
3352 8924 3354 8950 3373 8950 3373 8919
3375 8918 3375 8903
TIME...MOT...LOC 0255Z 284DEG 40KT 3366 8940
$$
BYB614
WWUS54 KJAN 270329
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1029 PM CDT SAT MAR 26 2011
MSC155-270339-
/O.EXP.KJAN.SV.W.0082.000000T0000Z-110327T0330Z/
WEBSTER MS-
1029 PM CDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY WILL EXPIRE AT
1030 PM CDT...
LAT...LON 3357 8901 3357 8908 3354 8908 3354 8909
3352 8924 3354 8950 3373 8950 3373 8919
3375 8918 3375 8903
TIME...MOT...LOC 0329Z 284DEG 40KT 3357 8896
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 5:02 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Mar 26, 5:02 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 502 PM CDT SAT MAR 26 2011 .DISCUSSION... THE PRIMARY CONCERNS IN THE FORECAST CONTINUE TO REVOLVE AROUND THE SEVERE WEATHER EVENT EXPECTED THROUGH THIS EVENING AND POSSIBLY INTO THE OVERNIGHT. GENERALLY SPEAKING...THE GREATEST SEVERE WEATHER RISK CONTINUES TO EXIST ALONG THE HIGHWAY 82 CORRIDOR FROM THE GREENWOOD TO GOLDEN TRIANGLE REGION...WITH THE LEAST RISK SOUTH OF THE INTERSTATE 20 CORRIDOR. LATEST OBSERVATIONAL DATA CONTINUE TO REVEAL AN IMPRESSIVE QUASI- STATIONARY SURFACE FRONT AND THERMAL GRADIENT EXTENDING WEST TO EAST JUST NORTH OF THE HIGHWAY 82 CORRIDOR. TEMPERATURES ARE HOVERING AROUND 50 DEG F FROM PINE BLUFF AR TO CLARKESDALE MS...BUT HAVE RISEN INTO THE LOW/MID 80S FROM EL DORADO AR TO GREENVILLE AND GREENWOOD. WITH DEWPOINT TEMPERATURES IN THE MID 60S IN THE WARM SECTOR...THIS IS YIELDING SFC-BASED CAPES > 2500 J/KG. MID LEVEL SUBSIDENCE IS MAINTAINING A CAP ACCORDING TO THE 18Z JACKSON SOUNDING...BUT IT IS APPARENT THAT INCREASING MOISTURE TRANSPORT (335K+ H850 THETAE RIDGE) AHEAD OF WHAT IS NOW A SOUTHEAST MOVING COLD FRONT WILL ERODE THE CAP AND MAKE FOR A MORE EFFICIENT ENVIRONMENT FOR DEEP CONVECTION. FOR THE HIGHWAY 82 CORRIDOR...THE MOST RECENT HIGH RESOLUTION MODEL OUTPUT INDICATES THAT SCATTERED THUNDERSTORMS WILL ERUPT ALONG AND SLIGHTLY AHEAD OF THE COLD FRONT AS IT CONTINUES TO MAKE A SOUTHWARD PUSH. THE GREATEST COVERAGE OF STORMS ARE STILL EXPECTED FROM THE GREENWOOD AREA EASTWARD TO THE GOLDEN TRIANGLE REGION WHERE THE CAP WILL HAVE THE LEAST INFLUENCE. THIS IS WHERE THE HIGHEST CONFIDENCE FOR SEVERE WEATHER REMAINS DUE TO GREATER STORM COVERAGE AND GREATER WIND SHEAR FOR SUPERCELL FORMATION. 0-1KM SRH VALUES > 250 M2/S2 AND 0-1KM SHEAR > 25KTS CONTINUE SUPPORT THE RISK FOR TORNADOES...WITH VERY STEEP MID LEVEL LAPSE RATES SUPPORTIVE OF LARGE HAIL. AS YOU GO SOUTH TOWARD THE INTERSTATE 20 CORRIDOR...THE SEVERE WEATHER RISK BECOMES MORE CONDITIONAL DUE TO THE STRONGER CAP AND WEAKER FORCING...BUT THE OVERALL THERMODYNAMIC/SHEAR PROFILES ARE ABOUT THE SAME. IN ADDITION...THE UPPER LEVEL JET PATTERN WILL BE FAVORABLE FOR SUPPORTING TSTMS AS THE ENTRANCE REGION TO THE POLAR JET TO OUR NORTH COUPLES WITH THE EXIT REGION OF A 100KT+ SUBTROPICAL JET THUS ENHANCING UPPER LEVEL DIVERGENCE. TIMING WILL BE A LITTLE LATER...BUT STORMS SHOULD APPROACH THE INTERSTATE 20 CORRIDOR PRIOR TO MIDNIGHT WHEN THERE WILL STILL BE SUBSTANTIAL INSTABILITY. IT APPEARS THE SOUTHWARD FRONTAL PROGRESSION WILL SLOW DOWN PRIOR TO MIDNIGHT SO THAT AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR SHOULD SEE LITTLE IN THE WAY OF THUNDERSTORM ACTIVITY UNTIL AFTER MIDNIGHT. BY THAT TIME...INSTABILITY WILL WANE SOME AND WEAKENING LOW LEVEL SHEAR SHOULD RESULT IN A LESSER RISK FOR SEVERE WEATHER. FOR SUNDAY AND SUNDAY NIGHT...A MARGINAL RISK FOR STRONG/SVR TSTMS WILL CONTINUE DURING THE EARLY DAYLIGHT HOURS SUNDAY...BUT CONTINUED SOUTHWARD PUSH OF THE COLD FRONT WILL BRING AN END TO THIS LATER IN THE DAY. MODELS ARE PICKING UP ON A SHORTWAVE TROUGH PASSAGE FOR SUNDAY NIGHT AND GUIDANCE POPS HAVE INCREASED GREATLY. CONVECTIVE INSTABILITY WILL BE SUFFICIENT FOR SOME THUNDER...BUT THIS DOES NOT LOOK LIKE A SEVERE WEATHER SCENARIO FOR THE ARKLAMISS AT THIS TIME. /EC/ TUESDAY THROUGH SATURDAY... A MORE POTENT SHORTWAVE WILL DROP INTO THE PLAINS FROM THE NORTHWEST AND DEEPEN A SURFACE LOW OVER THE SOUTHERN PLAINS BY TUESDAY MORNING. THE INCREASE IN WAA AHEAD OF THIS SYSTEM WILL BRING A CHANCE OF RAIN TO OUR WESTERN ZONES BY TUESDAY MORNING. THE GFS AND ECMWF HAVE COME INTO A LITTLE BETTER AGREEMENT WITH THIS SYSTEM WHICH FEATURES A COLD FRONT MOVING ACROSS OUR CWA TUESDAY NIGHT. THERE ALSO CONTINUES TO BE THE INDICATION OF POTENTIAL FOR SEVERE WEATHER TUESDAY AFTERNOON AND NIGHT AHEAD OF THE COLD FRONT. SURFACE HIGH PRESSURE LOOKS TO BUILD OVER OUR REGION IN THE WAKE OF THE COLD FRONT ON WEDNESDAY BUT THE 00Z SAT GFS AND ECMWF DIVERGE AFTER THAT. THE CULPRIT IS ANOTHER POTENT SHORTWAVE THAT THE ECMWF MAINTAINS AS A PROGRESSIVE OPEN TROUGH WHILE THE GFS CLOSES OFF A LOW THURSDAY THAT TRACKS ACROSS OUR CWA THURSDAY NIGHT. THE GFS ENS SHOW AN OPEN TROUGH BUT WITH A SLOWER PROGRESSION THAN THE ECMWF. CONSIDERING THE RECENT PROGRESSIVE NATURE OF THE WEATHER PATTERN WL LEAN TOWARD THE ECMWF BUT MAINTAIN A SOME RAIN CHANCES TO ACCOUNT FOR THE GFS THURSDAY INTO FRIDAY. HAVE RAISED MAX TEMPS THURSDAY AND FRIDAY MORNING LOWS SEVERAL DEGREES. GUIDANCE TEMPS WERE MUCH CLOSER FOR THE EARLY PART OF THE LONG TERM. /22/ && .AVIATION... CIGS HAVE BECOME VFR THIS AFTERNOON ACROSS ALL TAF SITES AND WINDS ARE OUT OF THE SW AROUND 12-15MPH GUSTS TO 20-25MPH. MVFR TO IFR CIGS WILL BE POSSIBLE IN STRONG TO SVR STORMS...ESPECIALLY ACROSS THE HWY 82 CORRIDOR. THE BEST TIME FOR THIS WOULD BE FROM 26/23Z TIL ABOUT 27/04Z OR SO. MAIN IMPACTS FROM SVR STORMS WILL BE FROM LARGE HAIL...DAMAGING WINDS AND EVEN A TORNADO. KMEI AND KJAN WOULD SEE STRONG STORMS AS FRONT MOVES THROUGH BUT MAY NOT BE AS SVR. TIME FRAME WOULD BE AROUND 01Z-05Z. KHBG MAY SEE SOME STORMS BUT SVR POTENTIAL WILL BE LESS. /28/ .PRELIMINARY POINT TEMPS/POPS... JACKSON 59 67 52 73 / 44 19 59 18 MERIDIAN 60 70 52 73 / 47 27 62 21 VICKSBURG 57 63 48 73 / 42 14 58 15 HATTIESBURG 66 81 64 79 / 24 36 35 24 NATCHEZ 59 68 49 74 / 32 23 46 17 GREENVILLE 49 56 41 68 / 48 26 73 10 GREENWOOD 51 60 43 69 / 54 17 79 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/22/28/
Hazardous weather outlook, Mar 26, 2:58 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT SAT MAR 26 2011 MSZ025>033-036>039-044>046-272000- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER- 258 PM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST PORTIONS OF CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND SUNDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND UP TO 75 MPH WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING. STRONG DAYTIME HEATING...COMBINED WITH VERY COLD AIR ALOFT AND INCREASING MOISTURE...IS SUPPORTING A VERY UNSTABLE AIRMASS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON...AND THE STORMS COULD QUICKLY BECOME SEVERE. STRONG WIND SHEAR ALONG A FRONT EXTENDING FROM SOUTHERN ARKANSAS INTO NORTH MISSISSIPPI WILL ENHANCE THE RISK FOR TORNADOES...ESPECIALLY ALONG THE HIGHWAY 82 CORRIDOR EAST OF GREENWOOD TO THE GOLDEN TRIANGLE REGION. ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING AS A COLD FRONT APPROACHES FROM THE WEST. THE RISK FOR SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. ALSO...HEAVY DOWNPOURS WILL BE LIKELY WITH THUNDERSTORMS. PONDING OF WATER AND SOME LOCALIZED FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED INTO TONIGHT...AND POSSIBLY AGAIN TUESDAY INTO TUESDAY NIGHT. ARZ074-075-LAZ007>009-015-016-MSZ018-019-034-035-040>043-047>052- 056>058-272000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE- 258 PM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A FEW TORNADOES... LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND UP TO 70 MPH WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING. STRONG DAYTIME HEATING...COMBINED WITH VERY COLD AIR ALOFT AND INCREASING MOISTURE...IS SUPPORTING A VERY UNSTABLE AIRMASS. ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON...AND THE STORMS COULD QUICKLY BECOME SEVERE. THE MAIN RISK FOR SEVERE WEATHER WILL BE THIS EVENING AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE AREA. ISOLATED SEVERE THUNDERSTORMS WILL ERUPT IN THE UNSTABLE AIRMASS...AND WIND SHEAR WILL BE SUFFICIENT FOR STORMS TO CONTAIN LARGE HAIL AND A RISK FOR TORNADOES. THE SEVERE WEATHER RISK WILL DIMINISH AFTER MIDNIGHT. ALSO...HEAVY DOWNPOURS WILL BE LIKELY WITH THUNDERSTORMS. PONDING OF WATER AND SOME LOCALIZED FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED INTO TONIGHT...AND POSSIBLY AGAIN TUESDAY INTO TUESDAY NIGHT. LAZ023>026-MSZ053>055-059>066-072>074-272000- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 258 PM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTH CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS CONTAINING HAIL AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE AFTER MIDNIGHT INTO SUNDAY MORNING. AN UNSTABLE AIRMASS WILL BE IN PLACE AS A COLD FRONT APPROACHES FROM THE NORTH...AND THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT A MARGINAL HAIL AND DAMAGING WIND RISK. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NEEDED LATE TONIGHT INTO EARLY SUNDAY MORNING...AND POSSIBLY AGAIN TUESDAY INTO TUESDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Special weather statement, Mar 26, 8:26 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 826 PM CDT SAT MAR 26 2011 ARZ074-075-270145- ASHLEY AR-CHICOT AR- 826 PM CDT SAT MAR 26 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES NORTHWEST OF SNYDER AT 826 PM CDT...MOVING NORTHEAST AT 50 MPH. PEOPLE IN NORTHWESTERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Mar 26, 8:34 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
834 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 3 NW DREW 33.84N 90.57W
03/26/2011 E1.00 INCH SUNFLOWER MS EMERGENCY MNGR
&&
DLSpecial weather statement, Mar 26, 8:52 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 852 PM CDT SAT MAR 26 2011 MSZ026-270210- GRENADA MS- 852 PM CDT SAT MAR 26 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8 MILES NORTHWEST OF HOLCOMB AT 851 PM CDT...MOVING EAST AT 35 MPH. PEOPLE IN WESTERN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS STORM COULD INTENSIFY AND REACH SEVERE LIMITS OVER THE NEXT 10 TO 20 MINUTES. CME
Special weather statement, Mar 26, 8:57 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 857 PM CDT SAT MAR 26 2011 MSZ019-025-270215- SUNFLOWER MS-LEFLORE MS- 857 PM CDT SAT MAR 26 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL WAS LOCATED 3 MILES SOUTH OF RULEVILLE AT 857 PM CDT...MOVING EAST AT 35 MPH. PEOPLE IN NORTHERN LEFLORE AND CENTRAL SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Mar 26, 8:57 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 857 PM CDT SAT MAR 26 2011 MSZ019-025-270225- SUNFLOWER MS-LEFLORE MS- 857 PM CDT SAT MAR 26 2011 ...STRONG THUNDERSTORM MOVING SOUTH OF RULEVILLE... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL WAS LOCATED 3 MILES SOUTH OF RULEVILLE AT 857 PM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN LEFLORE AND CENTRAL SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JC
Special weather statement, Mar 26, 9:13 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 913 PM CDT SAT MAR 26 2011 MSZ026-270245- GRENADA MS- 913 PM CDT SAT MAR 26 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL WAS LOCATED OVER BEW SPRINGS AT 913 PM CDT...MOVING EAST AT 50 MPH. PEOPLE IN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:52 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 38 min |
| Mar 26, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 40 min |
| Mar 26, 8:29 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 16 min |
| Mar 26, 10:17 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 28 min |
| Mar 26, 10:58 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 26 min |
| Mar 27, 5:42 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 48 min |
| Mar 27, 6:53 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 37 min |
| Mar 27, 7:18 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 42 min |
| Mar 27, 7:49 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 41 min |
| Mar 27, 8:01 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.